Alert archive / New Hampshire / Flash Flood Warnings in 2012

Flash Flood Warning 5, NWS Gray, ME

June 23, 2012Carroll County, Coos County, Grafton County, New Hampshire; Cumberland County, Franklin County, Oxford County, Maine

NWS Gray, ME issued this flash flood warning at Jun 23, 2012, 1:14 PM EDT for Carroll County, Coos County, Grafton County, New Hampshire; Cumberland County, Franklin County, Oxford County, Maine. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2012, 1:14 PM EDT (17:14 UTC)
Expired
Jun 23, 2012, 5:15 PM EDT
In force
4 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, ME, Franklin County, ME, Oxford County, ME, Carroll County, NH, Coos County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 96 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WGUS51 KGYX 231714
FFWGYX
MEC005-007-017-NHC003-007-009-232115-
/O.NEW.KGYX.FF.W.0005.120623T1714Z-120623T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
114 PM EDT SAT JUN 23 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL OXFORD COUNTY IN WESTERN MAINE...
  SOUTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHEASTERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHWESTERN CUMBERLAND COUNTY IN MAINE...
  SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MAINE...

* UNTIL 515 PM EDT

* AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
TORRENTIAL DOWNPOURS ASSOCIATED WITH A SLOW MOVING LINE OF 
THUNDERTORMS...MOVING SLOWLY EAST AT 15 MPH.  SOME OF THESE STORMS 
ARE EVEN BACKBUILDING...ALLOWING FOR VERY HEAVY RAINFALL.  EXPECT 
LOCALIZED RAINFALL AMOUNTS OF UP TO 2 TO 4 INCHES ACROSS PORTIONS OF 
NORTH-CENTRAL NEW HAMPSHIRE AND ADJACENT WESTERN MAINE OVER JUST AN 
HOUR TO 90 MINUTES TIME.

LOCAL RIVERS AND STREAMS WILL HAVE RAPID RISES DURING THE EARLY TO 
MID AFTERNOON HOURS...INCLUDING THE SANDY RIVER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  UMBAGOG NATIONAL WILDLIFE REFUGE AND WELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4415 7203 4457 7133 4485 7094 4460 7009
      4386 7113

$$
JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 12:03 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 23, 12:03 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1203 PM EDT SAT JUN 23 2012

.SYNOPSIS...
WEAK LOW PRESSURE WILL SLOWLY MOVE NORTHEAST THROUGH THE GULF OF
MAINE AND INTO THE MARITIMES TODAY. HIGH PRESSURE WILL BUILD IN
FROM THE WEST TONIGHT AND SUNDAY. LOW PRESSURE WILL APPROACH FROM
THE WEST SUNDAY NIGHT AND WILL STALL OVER NEW ENGLAND MONDAY
THROUGH THURSDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION ON
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
---1600Z UPDATE---
SLOW MOVERS CONT IN THE MTNS OF MAINE. HAVE ISSUED A FLASH FLOOD
WATCH FOR ALL BUT THE COASTAL AREAS OF MAINE AND NH. CELLS IN NRN
FRANKLIN CO MAY PRODUCE UP TO 3 INCHES OF RAIN DURING THE NEXT 60
MINUTES AT THEY CONT TO BACKBUILD.

/PREVIOUS DISCUSSIONS.../
HAVE UPDATED THE GRIDS TO ACCOUNT FOR CURRENT
CONDS...INCLUDING THE LARGE BREAK IN THE CLOUD COVER OVER FAR
WESTERN MAINE AND NEW HAMPSHIRE. THESE AREAS WILL INITIALLY
DESTABILIZE THIS AFTERNOON...LEADING TO THE DEVELOPMENT OF STRONG
AND ISOLD SEVERE TSTMS. THERE WILL CONTINUE TO BE A WIND
THREAT...AND WITH THE LOWERING OF HEIGHTS ALOFT...HAIL WILL BE A
THREAT AS WELL. FOR THIS REASON...ENHANCED WORDING HAS BEEN ADDED
TO THE GRIDS.

STILL MONITORING FOR THE POSSIBILITY OF LOCALLY TORRENTIAL
DOWNPOURS. PRECIPITABLE WATER VALUES HAVE COME DOWN A
LITTLE...HWVR THERE IS STILL A THREAT OF A QUICK TWO INCHES OF
RAIN OR SO AND THE POSSIBILITY OF LOCALIZED FLOODING AND FLASH
FLOODING IN ISOLD STMS THIS AFTN AND INTO THIS EVE. ENHANCED
WORDING HAS ALSO BEEN PLACED IN THE GRIDS (AND HWO) FOR THIS POSSIBILITY.

ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS TODAY AS
STRONG UPPER TROUGH SWINGS IN FROM THE WEST. AS WITH YESTERDAYS STORMS
HEAVY RAIN MAY CAUSE FLASH FLOODING IN SOME AREAS. PW'S ARE
SOMEWHAT LESS THAN YESTERDAY BUT STILL WELL ABOVE NORMAL WITH
VALUES NEAR 1.5 INCHES. PRECIP LOADING WILL LIKELY CAUSE MORE WET
MICRO BURSTS IN HEAVIER CELLS. IN ADDITION DROPPING FREEZING
LEVELS WILL INCREASE THE HAIL THREAT WITH THESE STORMS. FAIR
AMOUNT OF HIGH AND MID LEVEL CLOUDS ASSOCIATED WITH STALLED
FRONTAL BOUNDARY OFFSHORE WILL LIKELY HOLD DOWN SURFACE HEATING
THIS MORNING SO EXPECT MUCH OF THE CONVECTIVE ACTIVITY TO HOLD OFF
TILL LATE MORNING OR EARLY AFTERNOON. EXPECT HIGH TEMPS TO RANGE
THROUGH THE 70S TO NEAR 80.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
UPPER TROUGH CROSSING THE REGION OVERNIGHT WILL KEEP SHOWERS AND
THE CHANCE OF THUNDERSTORMS IN THE FORECAST. BEST CHANCE OF RAIN
WILL BE IN NORTHERN AND CENTRAL MAINE ZONES WHERE A PERIOD OF
STEADIER RAIN WILL ACCOMPANY THE BEST DYNAMICS. THIS ACTIVITY WILL
SHIFT EAST OF THE FORECAST AREA AFTER MIDNIGHT AS HIGH PRESSURE
BUILDS IN FROM THE WEST.

SUNDAY LOOKING PRETTY GOOD AS HIGH PRESSURE BUILDS OVER THE
NORTHEAST. EXPECT MOSTLY SUNNY SKIES WITH HIGH TEMPS IN THE MID
70S TO MID 80S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRES MOVES OFF TO THE E AS A CD FNT APPROACHES FROM THE W
SUNDAY NGT AS A STRONG UPR LVL TROF DIGS SE TOWARD THE NE U.S.
THIS WILL SPREAD THE CHC OF RW/TRW INTO THE FCST AREA SUNDAY NGT.
THE FNT MOVES SLOWLY E INTO THE REGION ON MONDAY AS A SFC LOW
FORMS ALONG THE FNT. THIS WILL GIVE US A HIGH PROBABILITY OF
RW/TRW ON MONDAY WITH THE POTENTIAL FOR SOME HEAVY RAINFALL WITH
OVER AN INCH OF QPF POSSIBLE.

THE UPR LVL SYSTEM CUTS OFF MONDAY NGT AND STAYS OVER THE NE U.S.
THRU THURSDAY WITH COOL TEMPS ALOFT ALLOWING FOR INSTABILITY CLOUDS
AND CHC RW/TRW. FINALLY ON FRIDAY THE UPR LVL CUTOFF MOVES E AS A
WEAK RIDGE ALOFT MOVES OVER THE REGION. THIS MAY BE SHORT LIVED AS
ANOTHER UPR LVL TROF MOVES IN FROM THE W AND COULD BRING A QUICK END
TO ANY DRY WX ON FRIDAY.

GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR SUNDAY
NGT AND MONDAY. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT
USED A BLEND OF GFS40 AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR TODAY WITH AREAS OF MVFR/IFR IN SCATTERED
THUNDERSTORMS. AREAS OF MVFR /IFR CEILINGS/VSBY
TONIGHT....IMPROVING LATE. VFR SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...IFR TO MAYBE LIFR IN
DEVELOPING RW/TRW SUNDAY NGT AND MONDAY AND POSSIBLY INTO MONDAY
NGT...THEN MVFR TO IFR IN ANY SHRA OR TSTMS MONDAY NGT THRU
WEDNESDAY.

&&

.MARINE...
SHORT TERM...NO FLAGS.

LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...SOUTHERLY FLOW AHEAD
OF AN APPROACHING CD FNT MAY BRING SCA CONDITIONS ON MONDAY WITH
SEAS HOLDING AT SCA LEVELS OVER THE OPEN WATERS INTO MONDAY
NGT...OTRW PRES PATTERN IS FAIRLY WEAK SO EXPECT WINDS AND SEAS TO
BE MOSTLY BELOW SCA LEVELS THRU THE REST OF THE LONG TERM FCST
PERIOD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MEZ007>009-
     012>014-018>022.
NH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NHZ001>006-
     009-010.
MARINE...NONE.

&&

POHL
Hazardous weather outlook, Jun 23, 12:17 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1217 PM EDT SAT JUN 23 2012

MEZ007>009-012>014-018>022-NHZ001>006-009-010-241630-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-BELKNAP-STRAFFORD-
1217 PM EDT SAT JUN 23 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ISOLATED THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS ARE
POSSIBLE THROUGH THIS EVENING. LOCAL TORRENTIAL DOWNPOURS MAY
LEAD TO FLASH FLOODING IN A COUPLE COMMUNITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ023>028-NHZ007-008-013-014-241630-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SULLIVAN-MERRIMACK-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1217 PM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS ARE
POSSIBLE THROUGH THIS EVENING. LOCAL TORRENTIAL DOWNPOURS MAY
LEAD TO FLASH FLOODING IN A COUPLE COMMUNITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-241630-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1217 PM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS ARE
POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 10:54 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1054 AM EDT SAT JUN 23 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-232100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
1054 AM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON...

THE POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP ACROSS NEW
HAMPSHIRE AND ALL OF WESTERN AND SOUTHERN MAINE EXISTS FOR THIS
AFTERNOON. THE CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS
TO POSSIBLY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS AND
TORRENTIAL DOWNPOURS POSSIBLY PRODUCING LOCALIZED FLOODING.

ALL OUTDOOR INTERESTS SHOULD SHOULD STAY ALERT FOR RAPIDLY
CHANGING CONDITIONS THIS AFTERNOON. IF THREATENING WEATHER
APPROACHES SEEK SHELTER IMMEDIATELY.

ALL MARINE INTERESTS ON THE LAKES AND OCEAN SHOULD ALSO BE
PREPARED TO TAKE NECESSARY PRECAUTIONS AND SEEK SAFE HARBOR OF
POSSIBLE IF THREATENING WEATHER APPROACHES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

MARINE
Special weather statement, Jun 23, 11:47 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1147 AM EDT SAT JUN 23 2012

MEZ008-231630-
NORTHERN FRANKLIN-
1147 AM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 1230 PM
EDT...

AT 1145 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF SALEM...OR
ABOUT 15 MILES EAST OF RANGELEY...MOVING EAST AT 10 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SALEM THROUGH
1230 PM EDT.

HEAVY RAINFALL OF UP TO 1.25 INCH OF RAIN IN THE NEXT HOUR CAN BE
EXPECTED...WITH LOCAL PONDING IN STREETS AND LOW-LYING AREAS.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4507 7016 4484 7018 4487 7041 4494 7043

MARINE
Special weather statement, Jun 23, 11:55 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1155 AM EDT SAT JUN 23 2012

NHZ001>003-231645-
NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS-
1155 AM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY AND GRAFTON COUNTY
THROUGH 1245 PM EDT...

AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES WEST OF MILLSFIELD TO 7 MILES NORTHWEST OF LISBON...OR ALONG
A LINE EXTENDING FROM 9 MILES SOUTHEAST OF COLEBROOK TO 7 MILES NORTH
OF WOODSVILLE...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STRATFORD...DIXVILLE
NOTCH STATE PARK...DIXVILLE NOTCH...MILLSFIELD...GROVETON...GILMAN...
NORTHUMBERLAND...GUILDHALL...LISBON AND DALTON THROUGH 1245 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...VERY HEAVY
DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
35 TO 45 MPH CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4432 7203 4435 7191 4436 7182 4441 7179
      4443 7169 4447 7165 4450 7159 4454 7158
      4456 7161 4459 7154 4471 7161 4488 7140
      4488 7105 4418 7188 4419 7207 4428 7207

MARINE
Special weather statement, Jun 23, 12:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1242 PM EDT SAT JUN 23 2012

MEZ007-008-NHZ001>004-231730-
NORTHERN CARROLL-NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN
GRAFTON-NORTHERN OXFORD-SOUTHERN COOS-
1242 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...COOS COUNTY...
CARROLL COUNTY...GRAFTON COUNTY AND FRANKLIN COUNTY THROUGH 130 PM
EDT...

AT 1242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF OQUOSSOC TO 3 MILES EAST OF DUMMER TO 2 MILES
NORTHWEST OF SUGAR HILL...OR ALONG A LINE EXTENDING FROM 12 MILES
WEST OF RANGELEY TO 14 MILES NORTH OF BERLIN TO 5 MILES SOUTHWEST OF
LITTLETON...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MOLLIDGEWOCK STATE
PARK...LAKE UMBAGOG NATIONAL WILDLIFE REFUGE...FOREST LAKE STATE
PARK...LINCOLN PLANTATION...WILSONS MILLS...WHITEFIELD...WENTWORTHS
LOCATION...SUGAR HILL...STARK AND LITTLETON THROUGH 130 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4495 7050 4455 7086 4408 7156 4421 7195
      4470 7129 4509 7089

MARINE
Special weather statement, Jun 23, 1:05 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
105 PM EDT SAT JUN 23 2012

MEZ008-013-231745-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-
105 PM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 145 PM
EDT...

AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF MOUNT
BLUE STATE PARK...OR ABOUT 12 MILES NORTHWEST OF FARMINGTON...MOVING
SOUTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS IN AND AROUND PHILLIPS...MOUNT BLUE STATE PARK...WELD AND
TEMPLE THROUGH 145 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...TORRENTIAL RAINS
...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
35 TO 45 MPH CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4466 7019 4465 7051 4480 7046 4484 7030

MARINE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:54 PM EDTSpecial Weather StatementGYXRockingham36 min
Jun 22, 9:21 PM EDTAreal Flood AdvisoryGYXRockingham, Strafford84 min
Jun 23, 11:55 AM EDTSpecial Weather StatementGYXCoos50 min
Jun 23, 12:01 PM EDTFlash Flood WatchGYXBelknap, Carroll, Coos, Grafton, Strafford8 hr
Jun 23, 12:37 PM EDTAreal Flood AdvisoryGYXCarroll, Coos, Grafton3 hr
Jun 23, 12:42 PM EDTSpecial Weather StatementGYXCoos48 min
Jun 23, 1:32 PM EDTSevere Thunderstorm WarningGYXGrafton58 min
Jun 23, 1:36 PM EDTSpecial Weather StatementGYXGrafton54 min
Jun 23, 1:41 PM EDTSpecial Weather StatementGYXCarroll49 min
Jun 23, 2:32 PM EDTSpecial Weather StatementGYXGrafton43 min
Jun 23, 4:17 PM EDTSpecial Weather StatementGYXStrafford58 min
Jun 23, 5:09 PM EDTSpecial Weather StatementGYXRockingham, Strafford66 min
Jun 22, 9:25 PM EDTSpecial Marine WarningGYX39 min
Jun 23, 11:47 AM EDTSpecial Weather StatementGYXFranklin43 min
Jun 23, 11:55 AM EDTFlash Flood WarningGYXFranklin, Oxford4 hr
Jun 23, 1:05 PM EDTSpecial Weather StatementGYXFranklin40 min
Jun 23, 1:21 PM EDTAreal Flood AdvisoryGYXSomerset3 hr
Jun 23, 1:43 PM EDTSpecial Weather StatementGYXKennebec47 min
Jun 23, 1:44 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset2 hr
Jun 23, 1:46 PM EDTSpecial Weather StatementGYXFranklin, Somerset59 min
Jun 23, 1:57 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset2 hr
Jun 23, 2:43 PM EDTSpecial Weather StatementGYXOxford62 min
Jun 23, 2:58 PM EDTSpecial Weather StatementGYXFranklin, Somerset62 min
Jun 23, 3:02 PM EDTSpecial Weather StatementGYXCumberland43 min
Jun 23, 3:05 PM EDTSpecial Weather StatementGYXCumberland55 min
Jun 23, 3:07 PM EDTSpecial Weather StatementGYXAndroscoggin53 min
Jun 23, 3:12 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Oxford36 min
Jun 23, 3:17 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford58 min
Jun 23, 3:34 PM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland86 min
Jun 23, 3:57 PM EDTSpecial Weather StatementGYXYork63 min
Jun 23, 4:12 PM EDTFlash Flood WarningGYXCumberland, York3 hr
Jun 23, 4:21 PM EDTSpecial Weather StatementGYXAndroscoggin, Cumberland, Kennebec54 min
Jun 23, 5:31 PM EDTSpecial Weather StatementGYXLincoln, Sagadahoc59 min
Jun 23, 5:50 PM EDTSpecial Marine WarningGYX55 min
Jun 23, 6:08 PM EDTSpecial Marine WarningGYX37 min

Nearby

Flash Flood Warnings in New Hampshire, 2012Flash Flood Warnings in Maine, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.